# SDR 2009FA0000038

- Difficulty date: January 18, 2009
- Submitted: January 29, 2009
- Operation: General aviation
- Aircraft: N70RB
- Make and model: Cirrus SR20
- Aircraft serial: 1653
- Aircraft time: 1,491 hours
- Engine: Cont IO360ES
- Engine time: 1,491 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 105005563
- Part serial: D08EA137
- Condition: Failed
- Location: Engine
- Part time: 351 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

RT MAGNETO INSPECTED DUE TO FAILURE OF LT MAGNETO.  UPON INTERNAL VISUAL INSP, FOUND CRACKED MAGNETO SHAFT BELOW DRIVE GEAR.  ALUMINUM MAGNET CASTING FAILED AT STEEL SHAFT MATING JOINT.  ROTATION OF STEEL SHAFT IN ALUMINUM CASTING WAS IMMINENT.  MAGNETO WAS "FACTORY NEW" WITH 350.9 HOURS TT AND HAS NOT BEEN OPENED PRIOR TO THIS EVENT.  A REPLACEMENT "FACTORY NEW" MAGNETO OF THE SAME TYPE WAS INSTALLED TO RESOLVE THE PROBLEM.
